Alert archive / Minnesota / Flood Watches in 2022

Flood Watch 2, NWS Twin Cities, MN

June 24, 20228 counties in Minnesota

NWS Twin Cities, MN issued this flood watch at Jun 24, 2022, 2:19 PM CDT for 8 counties in Minnesota. It took effect at Jun 24, 2022, 10:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2022, 2:19 PM CDT (19:19 UTC)
In effect from
Jun 24, 2022, 10:00 PM CDT
Expired
Jun 25, 2022, 4:50 AM CDT
In force
7 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Benton County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WGUS63 KMPX 241919
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
219 PM CDT Fri Jun 24 2022

MNZ042>045-049>052-250515-
/O.NEW.KMPX.FA.A.0002.220625T0300Z-220625T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Including the cities of St Cloud, Cambridge, Sauk Rapids, Princeton, 
Little Falls, Long Prairie, Mora, and Elk River
219 PM CDT Fri Jun 24 2022

...FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH 
SATURDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of central Minnesota and east central Minnesota, 
  including the following counties, in central Minnesota, Benton, 
  Morrison, Sherburne, Stearns and Todd. In east central Minnesota, 
  Isanti, Kanabec and Mille Lacs.

* WHEN...From 10 PM CDT this evening through Saturday morning.

* IMPACTS...Area creeks and streams are running high and could flood 
  with more heavy rain.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 1 to 2
    inches, leading to the possibility of flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Borghoff
1 follow-up statement
608 
WGUS63 KMPX 250950
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
450 AM CDT Sat Jun 25 2022

MNZ042>045-049>052-251100-
/O.CAN.KMPX.FA.A.0002.000000T0000Z-220625T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Including the cities of St Cloud, Cambridge, Sauk Rapids, Princeton, 
Little Falls, Long Prairie, Mora, and Elk River
450 AM CDT Sat Jun 25 2022

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of central Minnesota 
and east central Minnesota, including the following counties, in 
central Minnesota, Benton, Morrison, Sherburne, Stearns and Todd. In 
east central Minnesota, Isanti, Kanabec and Mille Lacs.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

JPC

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 24, 12:46 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 24, 12:46 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1246 PM CDT Fri Jun 24 2022

.DISCUSSION...(Today through Thursday)
Issued at 414 AM CDT Fri Jun 24 2022

KEY MESSAGES:

- Severe thunderstorms possible late this evening through the early
  morning hours Saturday morning

- Cooler/drier conditions Sunday-Monday

- Chances for showers/storms return midweek with increased humidity

Today through Saturday...KMPX radar has been fairly active throughout
the overnight hours as the persistent 850mb moisture transport over
central MN combined with subtle shortwaves moving ENE atop the broad
ridge aloft has produced areas of rain/thunderstorms over central MN.
Some spots near STC have received over 2" of rain, and the broad
areal description of where rain has fallen overnight is along and
north of I-94. One main disturbance is currently moving over MN into
WI, with additional shortwaves over the Northern Plains to the lee of
the Rockies. Thus, for a short time during the day today, a lull in
the activity is expected as the rain/thunderstorms of this morning
steadily dissipate mid-to-late morning followed by redevelopment of
precipitation late this afternoon into the evening hours. While a
cold front becomes more organized over the Dakotas today, a fairly
unstable environment will remain in place ahead of the front over
MN/WI today with highs in the upper 80s to lower 90s and dewpoints in
the low-mid 60s. While this will not produce overly excessive heat
index values, holding in the lower-mid 90s, it will produce an
atmosphere capable of producing potent thunderstorms later on today
into tonight. Strong west to southwest winds aloft will transport
several shortwave disturbances into the region later on today. This
combined with the approach of the front, the unstable moist
environment and enhanced deep layer shear will promote the
development of strong-severe storms this evening into the early
morning hours. Initial storm development will comprise discrete or
clusters of cells capable of producing large hail and downburst-type
winds, starting in far western MN. As the event unfolds, storms will
take on a more linear form, organizing into rounds of storms (if not
a larger well-formed line) that will push east through MN and into WI
overnight through Saturday morning. This will transition the risk to
more straight-line winds along with large hail. And, while small,
there is also a secondary risk of a tornado or two, potentially of
the QLCS-variety within the organized lines of storms. The
thunderstorms will persist through the overnight hours as the cold
front sweeps across the area, with precipitation in a diminishing
fashion after daybreak Saturday. The highest PoPs in the short term
will be generally 06z-12z then chances for precipitation decrease as
the day progresses Saturday. Along with the decreasing precipitation
chances Saturday will be the influx of colder/drier air into the
region. Highs on Saturday will drop to the upper 70s to mid 80s while
dewpoints drop into the 50s in the afternoon.

Saturday Night through Thursday...Much more tranquil weather
conditions are expected starting Saturday night as Canadian-origin
high pressure moves into the north-central CONUS. This high pressure
airmass will reside across the area Sunday through Monday night,
producing below normal temperatures (at least for Sunday) for the
first time in a while. Highs on Sunday will fall to the 70s area-wide
with lows in the 50s for Saturday night and Sunday night.
Temperatures rebound to the 80s during the first half of next week
while the influence of high pressure at the surface plus ridging
aloft wanes. Several frontal boundaries along with a more zonal flow
promoting the arrival of shortwaves aloft will make for the return of
precip chances mid-to-late next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1246 PM CDT Fri Jun 24 2022

VFR expected into tonight, then TSRA moves in late this evening
across western MN and overnight across eastern MN and WI. Rain may
occasionally be heavy and IFR conditions are possible. The most
robust convective activity should last 2-3 hours before tapering off
to light showers and then ending. Winds will shift west northwest
behind the front.

KMSP...No concerns today or this evening. Best chance for TSRA will
occur between 09-12Z Saturday.

/OUTLOOK FOR KMSP/
Sun...VFR. Wind NW 15G25 kts.
Mon...VFR. Wind W at 5-10 kts.
Tue...VFR. Chc -SHRA. Wind SW bcmg NW 10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...JPC
AVIATION...Borghoff
Hazardous weather outlook, Jun 24, 4:41 AM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
441 AM CDT Fri Jun 24 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250900-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
441 AM CDT Fri Jun 24 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered to numerous thunderstorms can be expected this evening
through overnight tonight, some of which may be severe. There is
an Enhanced Risk of severe weather (Level 3 of 5) in a small
portion of west central Minnesota, a Slight Risk of severe weather
(Level 2 of 5) in central through southwestern Minnesota (level 2
of 5), and a Marginal Risk of severe weather (Level 1 of 5) in
eastern and southern Minnesota through western Wisconsin. The main
hazards are large hail and damaging winds, though a tornado or
two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed tonight.

In the hours before

Local storm report, Jun 24, 9:55 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 W ST. FRANCIS         45.40N 93.40W
06/24/2022  M2.26 INCH       ANOKA              MN   COCORAHS

&&

JLT
Local storm report, Jun 24, 10:46 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 AM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      RANDALL                 46.09N 94.50W
06/24/2022                   MORRISON           MN   LAW ENFORCEMENT

            30 HOMES WERE EVACUATED IN THE TOWN OF
            RANDALL DUE TO FLOODING ALONG THE LITTLE ELK
            RIVER. THE HEAVIEST RAINFALL OCCURRED BEFORE
            4 AM WITH RESIDUAL FLOODING ALONG THE RIVER
            DURING THE MORNING.

&&

JLT
Local storm report, Jun 24, 10:57 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 AM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     FLASH FLOOD      1 NE ST. CLOUD          45.56N 94.16W
06/24/2022                   STEARNS            MN   PUBLIC

            STREET/ROAD FLOODING/VEHICLES STRANDED.

0155 AM     HAIL             1 W ST. CLOUD           45.55N 94.19W
06/24/2022  E1.00 INCH       STEARNS            MN   PUBLIC

0230 AM     HAIL             WAITE PARK              45.55N 94.21W
06/24/2022  E1.00 INCH       STEARNS            MN   LAW ENFORCEMENT

0630 AM     HEAVY RAIN       5 S ST. CLOUD           45.48N 94.15W
06/24/2022  M2.72 INCH       STEARNS            MN   PUBLIC

0700 AM     HEAVY RAIN       1 SSE SARTELL           45.60N 94.20W
06/24/2022  M4.09 INCH       STEARNS            MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0700 AM     HEAVY RAIN       ST. JOSEPH              45.56N 94.31W
06/24/2022  M4.61 INCH       STEARNS            MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0700 AM     HEAVY RAIN       1 E ST. CLOUD           45.55N 94.15W
06/24/2022  M4.44 INCH       STEARNS            MN   CO-OP OBSERVER

            OVERNIGHT RAINFALL TOTAL.

0800 AM     HEAVY RAIN       2 N WAITE PARK          45.58N 94.22W
06/24/2022  M3.40 INCH       STEARNS            MN   COCORAHS

0800 AM     HEAVY RAIN       1 WNW ST. CLOUD         45.56N 94.20W
06/24/2022  M4.20 INCH       STEARNS            MN   COCORAHS

0900 AM     HEAVY RAIN       3 S ST. STEPHEN         45.65N 94.29W
06/24/2022  M5.93 INCH       STEARNS            MN   COCORAHS

0700 AM     HEAVY RAIN       3 NE BIG LAKE           45.36N 93.70W
06/24/2022  M2.19 INCH       SHERBURNE          MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0700 AM     HEAVY RAIN       3 SE ORROCK             45.41N 93.69W
06/24/2022  M2.70 INCH       SHERBURNE          MN   COCORAHS

            RAINFALL TOTAL OVERNIGHT.

0730 AM     HEAVY RAIN       3 SW ORROCK             45.41N 93.77W
06/24/2022  M2.92 INCH       SHERBURNE          MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0521 PM     HAIL             8 S MOTLEY              46.22N 94.64W
06/23/2022  M1.50 INCH       MORRISON           MN   PUBLIC

0725 PM     HAIL             9 E MOTLEY              46.32N 94.45W
06/23/2022  E1.00 INCH       MORRISON           MN   PUBLIC

            DELAYED REPORT, TIME ESTIMATED FROM RADAR.

1031 PM     HAIL             1 W PIERZ               45.98N 94.11W
06/23/2022  U0.75 INCH       MORRISON           MN   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0700 AM     HEAVY RAIN       1 SW LITTLE FALLS       45.97N 94.38W
06/24/2022  M2.58 INCH       MORRISON           MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0700 AM     HEAVY RAIN       5 N FLENSBURG           46.02N 94.55W
06/24/2022  M2.37 INCH       MORRISON           MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0705 AM     HEAVY RAIN       6 ENE CAMP RIPLEY       46.11N 94.24W
06/24/2022  M2.17 INCH       MORRISON           MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0800 AM     HEAVY RAIN       2 NNW LITTLE FALLS      46.01N 94.38W
06/24/2022  M4.00 INCH       MORRISON           MN   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL. LOTS OF STANDING
            WATER IN THE FIELDS, BUT NO SIGNIFICANT
            FLOODING CONCERNS.

0900 AM     HEAVY RAIN       5 S MOTLEY              46.26N 94.64W
06/24/2022  M2.90 INCH       MORRISON           MN   COCORAHS

0730 AM     HEAVY RAIN       3 S MORA                45.84N 93.30W
06/24/2022  M2.32 INCH       KANABEC            MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0155 AM     HAIL             SAUK RAPIDS             45.60N 94.18W
06/24/2022  U1.00 INCH       BENTON             MN   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0700 AM     HEAVY RAIN       4 NNE SARTELL           45.67N 94.17W
06/24/2022  M3.81 INCH       BENTON             MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0700 AM     HEAVY RAIN       3 E ST. STEPHEN         45.70N 94.20W
06/24/2022  M2.22 INCH       BENTON             MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0730 AM     HEAVY RAIN       1 E SARTELL             45.62N 94.19W
06/24/2022  M4.86 INCH       BENTON             MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0800 AM     HEAVY RAIN       1 ESE SARTELL           45.61N 94.19W
06/24/2022  M5.50 INCH       BENTON             MN   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

0900 AM     HEAVY RAIN       1 W ST. FRANCIS         45.40N 93.40W
06/24/2022  M2.26 INCH       ANOKA              MN   COCORAHS

0900 AM     HEAVY RAIN       1 S ST. FRANCIS         45.38N 93.36W
06/24/2022  M2.27 INCH       ANOKA              MN   COCORAHS

&&
Local storm report, Jun 24, 11:03 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 AM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             1 ENE SAUK RAPIDS       45.60N 94.15W
06/24/2022  E1.00 INCH       BENTON             MN   PUBLIC

            MPING REPORT.

&&

RMD
Local storm report, Jun 24, 11:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     FLASH FLOOD      1 W ST. CLOUD           45.55N 94.19W
06/24/2022                   STEARNS            MN   PUBLIC

            VEHICLE IN 12+ INCHES OF STANDING WATER AT
            THE INTERSECTION OF 25TH AND W DIVISION ST.
            PHOTO PROVIDED VIA SOCIAL MEDIA.

&&

RMD
Local storm report, Jun 24, 2:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
211 PM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY RAIN       1 NE SARTELL            45.63N 94.20W
06/24/2022  E7.11 INCH       BENTON             MN   COCORAHS

            24-HOUR RAINFALL TOTAL SENT VIA FACEBOOK
            MESSENGER.

&&

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:15 PM CDTSevere Thunderstorm WarningMPXMorrison15 min
Jun 23, 8:30 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison45 min
Jun 23, 8:43 PM CDTSevere Thunderstorm WarningMPXMorrison32 min
Jun 23, 8:48 PM CDTSpecial Weather StatementMPXKanabec57 min
Jun 23, 9:14 PM CDTSevere Thunderstorm WarningMPXMorrison46 min
Jun 23, 10:01 PM CDTSpecial Weather StatementMPXMorrison44 min
Jun 23, 10:17 PM CDTFlash Flood WarningMPXMorrison3 hr
Jun 23, 10:35 PM CDTSevere Thunderstorm WarningMPXMorrison25 min
Jun 23, 10:41 PM CDTSpecial Weather StatementMPXIsanti64 min
Jun 23, 11:22 PM CDTSpecial Weather StatementMPXMorrison, Todd83 min
Jun 24, 12:06 AM CDTFlash Flood WarningMPXMorrison3 hr
Jun 24, 12:23 AM CDTSpecial Weather StatementMPXBenton37 min
Jun 24, 12:31 AM CDTSpecial Weather StatementMPXTodd29 min
Jun 24, 1:26 AM CDTSpecial Weather StatementMPXIsanti, Sherburne94 min
Jun 24, 1:50 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne25 min
Jun 24, 2:27 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne31 min
Jun 24, 3:33 AM CDTSpecial Weather StatementMPXSherburne27 min
Jun 24, 4:07 AM CDTSpecial Weather StatementMPXBenton23 min
Jun 24, 5:04 AM CDTSpecial Weather StatementMPXSherburne56 min
Jun 24, 7:33 AM CDTSpecial Weather StatementMPXStearns87 min
Jun 24, 9:00 AM CDTSpecial Weather StatementMPXMorrison6 hr

Nearby

Flood Watches in Minnesota, 2022Every flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.